Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 24, 2015, 5:28 PM CDT for 4 parishes in Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2015, 5:28 PM CDT (22:28 UTC)
- Expired
- May 24, 2015, 6:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Iberia Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:49 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
320
WUUS54 KLCH 242228
SVRLCH
LAC045-097-099-101-242330-
/O.NEW.KLCH.SV.W.0049.150524T2228Z-150524T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
528 PM CDT SUN MAY 24 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
EAST CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
* UNTIL 630 PM CDT
* AT 527 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LAKE PELBA TO
NEAR GLENCOE...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW IBERIA...MORGAN CITY...CATAHOULA...BREAUX BRIDGE...FRANKLIN...
ST. MARTINVILLE...PATTERSON...JEANERETTE...BERWICK...BAYOU VISTA...
STEPHENSVILLE...BALDWIN...HENDERSON...LOREAUVILLE...CHARENTON...
COTE BLANCHE ISLAND...AMELIA...BUTTE LA ROSE...LAKE PELBA AND
ATCHAFALAYA NATIONAL WILDLIFE REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTH CENTRAL
LOUISIANA.
LAT...LON 2952 9121 2952 9143 2963 9140 2954 9149
2963 9155 2963 9165 2976 9161 2976 9165
2974 9181 3053 9185 3044 9164 3030 9162
3023 9148 3010 9146 3004 9122 2998 9126
2984 9121 2981 9110 2962 9108
TIME...MOT...LOC 2222Z 266DEG 17KT 3035 9171 2985 9170
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:33 PM CDT, 55 minutes earlier.
Area forecast discussion, May 24, 4:33 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CDT SUN MAY 24 2015
.DISCUSSION...
THE UPPER LEVEL DISTURBANCE AND ASSOCIATED MCS THAT DEVELOP LAST
NIGHT OVER TEXAS AND MOVE INTO THE FORECAST AREA THIS
MORNING...AND IS NOW OVER THE EASTERN PORTIONS OF THE FORECAST
AREA. HEAVY RAINFALL WILL BE POSSIBLE FOR ANOTHER COUPLE OF HOURS
OVER LOWER ACADIANA...ALTHOUGH THIS AREA CAN PROBABLY HANDLE THE
RAINFALL BETTER THAN OTHER PORTIONS OF THE FORECAST AREA.
ALSO...THERE IS A SLIGHT RISK OF A SEVERE STORM IN THAT AREA AHEAD
OF THE MAIN BAND...MAINLY FROM A QUICK SPIN UP OR WIND DAMAGE. A
TORNADO WATCH IS OUT UNTIL 8 PM FOR THAT AREA...BUT MAY BE
CANCELLED BEFORE THEN...IF THE CURRENT TRENDS CONTINUE.
AIR MASS BEHIND THIS DISTURBANCE HAS STABILIZED...AND LATEST
GUIDANCE IS A BIT DRIER AND NOT AS ROBUST WITH ANY SIGNIFICANT
DEVELOPMENT TONIGHT. THEREFORE...HAVE REDUCED POPS TO CHANCE
CATEGORY AND ALSO REMOVED THE FLASH FLOOD WATCH FOR TONIGHT.
THE NEXT SHORT WAVE IS EXPECTED TO FIRE OFF CONVECTION ON MONDAY
MORNING OVER CENTRAL AND EAST TEXAS...WITH THIS ACTIVITY
PROPAGATING INTO THE FORECAST AREA LATE MONDAY MORNING INTO THE
AFTERNOON HOURS. STILL VERY HIGH MOISTURE ENVIRONMENT WILL BE IN
PLACE WITH EFFICIENT HIGH RAINFALL RATE STORMS POSSIBLE. SO THE
FLASH FLOOD WATCH WILL GO BACK INTO EFFECT ON MONDAY AS RAINFALL
AMOUNTS TODAY HAVE KEPT GROUNDS WET AND HIGH HYDROLOGIC FLOWS.
ALSO...WITH ACTIVITY EXPECTED LATER IN THE DAY...ENOUGH DAYTIME
HEATING WILL BE POSSIBLE WITH INCREASED INSTABILITY...THAT AGAIN A
SLIGHT RISK FOR SOME SEVERE STORMS...WITH DAMAGING WIND GUSTS AND
FREQUENT CLOUD TO GROUND LIGHTNING...THE MAIN HAZARDS OTHER THAN
THE HEAVY RAINFALL.
THE UPPER LEVEL PATTERN DOES NOT REALLY CHANGE UNTIL WEDNESDAY. SO
HIGH RAIN CHANCES WITH POSSIBILITY OF HEAVY RAIN WILL CONTINUE
THROUGH TUESDAY.
RUA
&&
.MARINE...
MODERATE ONSHORE FLOW WILL CONTINUE THROUGH TUESDAY AS THE
PRESSURE GRADIENT REMAINS TIGHT BETWEEN LOWER PRESSURE OVER THE
PLAINS AND HIGH PRESSURE OVER THE SOUTHEAST U.S. THEREFORE...SMALL
CRAFT EXERCISE CAUTION WILL CONTINUE THROUGH MONDAY NIGHT.
ALSO...THE MODERATE ONSHORE FLOW WILL KEEP TIDE LEVELS ALONG THE
COAST BETWEEN 1/2 AND 1 FOOT ABOVE PREDICTED LEVELS.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 70 83 69 83 / 60 70 70 60
LCH 73 85 73 85 / 40 60 60 60
LFT 72 85 72 84 / 60 60 60 60
BPT 74 84 73 85 / 40 60 70 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
FOR LAZ027>032-041-042-073-074.
TX...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
FOR TXZ180-201-215-216-259>262.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH TUESDAY MORNING FOR GMZ450-
452-455-470-472-475.
&&
PUBLIC...07Hazardous weather outlook, May 24, 4:59 AM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 459 AM CDT SUN MAY 24 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 251000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 459 AM CDT SUN MAY 24 2015 ...FLASH FLOOD WATCH IN EFFECT FROM THIS MORNING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD THIS MORNING AS AN UPPER LEVEL DISTURBANCE MOVE ACROSS THE REGION. GUSTY WINDS AND TORRENTIAL RAINFALL MAY OCCUR IN CENTRAL AND WESTERN LOUISIANA AND SOUTHEAST TEXAS AS THIS LINE OF STORMS MOVES THROUGH. A BRIEF BREAK FROM THE RAINFALL MAY OCCUR IN THE LATE AFTERNOON OR EVENING, HOWEVER MORE SHOWERS AND STORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY, HOWEVER THE MAIN THREAT WILL BE FLOODING FROM HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY POTENTIALLY HEAVY RAINFALL MAY OCCUR AGAIN MONDAY INTO TUESDAY MORNING WITH A FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF THE AREA THROUGH TUESDAY MORNING. GUSTY WINDS MAY ALSO ACCOMPANY SOME THUNDERSTORMS EARLY IN THE WEEK. SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR ANY SEVERE WEATHER. GMZ430-432-435-450-452-455-470-472-475-251000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 459 AM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL INCREASE IN COVERAGE THIS MORNING ACROSS THE COASTAL WATERS. STRONG GUSTY WINDS MAY OCCUR ALONG WITH FREQUENT LIGHTNING AND LOCALLY HIGHER SEAS. A FAIRLY TIGHT PRESSURE GRADIENT WILL KEEP A MODERATE TO STRONG ONSHORE FLOW IN PLACE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH EARLY WEEK. GUSTY WINDS WILL BE POSSIBLE WITH ANY STORM. RAIN CHANCES WILL DECREASE PAST TUESDAY, HOWEVER ISOLATED STORMS WILL REMAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 24, 12:18 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1218 PM CDT SUN MAY 24 2015
LAZ027-030-031-041-042-073-074-241800-
EAST CAMERON LA-CALCASIEU LA-WEST CAMERON LA-BEAUREGARD LA-ALLEN LA-
JEFFERSON DAVIS LA-VERNON LA-
1218 PM CDT SUN MAY 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU...NORTHEASTERN
CAMERON...CENTRAL JEFFERSON DAVIS...BEAUREGARD...SOUTHWESTERN VERNON
AND SOUTHWESTERN ALLEN PARISHES UNTIL 100 PM CDT...
AT 1218 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ORETTA TO NEAR GRAND
LAKE...AND MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...SULPHUR...WESTLAKE...IOWA...ROSEPINE...REEVES...DE
RIDDER...MOSS BLUFF...LAKE CHARLES REGIONAL AIRPORT...RAGLEY...
FIELDS...DE QUINCY...LACASSINE NATIONAL WILDLIFE REFUGE...SINGER...
HAYES...GRAND LAKE...DERIDDER...DEQUINCY...GILLIS AND BULLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2991 9265 2998 9327 3005 9328 3005 9333
3004 9333 3057 9362 3096 9328
TIME...MOT...LOC 1718Z 245DEG 25KT 3051 9349 3007 9327
MMLocal storm report, May 24, 12:57 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1257 PM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM TSTM WND DMG 6 NW BUNA 30.51N 94.02W
05/24/2015 JASPER TX LAW ENFORCEMENT
REPORT OF SEVERAL TREES DOWN NEAR CR 634 AND 1004
&&
TWHSpecial weather statement, May 24, 1:38 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
138 PM CDT SUN MAY 24 2015
LAZ028-031-042-043-241900-
ALLEN-ACADIA-JEFFERSON DAVIS-RAPIDES-
138 PM CDT SUN MAY 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN JEFFERSON
DAVIS...SOUTHWESTERN RAPIDES...WESTERN ACADIA AND ALLEN PARISHES...
AT 135 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR OBERLIN TO NEAR KINDER TO NEAR WELSH...AND MOVING
EAST AT 10 MPH WHILE INDIVIDUAL CELLS ARE MOVING NORTH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
JENNINGS...OAKDALE...WELSH...KINDER...OBERLIN...ELTON...ELIZABETH...
FENTON...MITTIE...ALLEN PARISH AIRPORT...HARMONY...PINE ISLAND AND
HATHAWAY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3089 9264 3024 9263 3025 9291 3045 9293
3087 9295 3087 9282 3089 9281
TIME...MOT...LOC 1835Z 264DEG 9KT 3064 9282 3042 9282 3026 9283
K. KUYPERSpecial weather statement, May 24, 2:01 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
201 PM CDT SUN MAY 24 2015
LAZ027-028-031-032-241945-
ALLEN-EVANGELINE-VERNON-RAPIDES-
201 PM CDT SUN MAY 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL VERNON...
WESTERN RAPIDES...NORTHWESTERN EVANGELINE AND NORTHEASTERN ALLEN
PARISHES...
AT 200 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CLIFTON TO ELIZABETH...AND MOVING EAST AT 10 MPH
WHILE INDIVIDUAL CELLS ARE MOVING NORTH AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...GLENMORA...BOYCE...HINESTON...LENA...ALEXANDRIA
INTERNATIONAL AIRPORT...ELMER...GARDNER...OTIS...SIEPER...
CALCASIEU...FOREST HILL...MCNARY AND UNION HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3149 9270 3145 9271 3142 9269 3140 9269
3139 9265 3141 9253 3095 9248 3090 9249
3090 9260 3089 9260 3089 9282 3142 9285
3143 9284 3144 9281 3145 9281 3145 9280
3151 9273
TIME...MOT...LOC 1900Z 277DEG 24KT 3130 9283 3088 9277
K. KUYPERSpecial weather statement, May 24, 3:22 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
322 PM CDT SUN MAY 24 2015
LAZ028-029-032-033-242045-
ST. LANDRY-EVANGELINE-AVOYELLES-RAPIDES-
322 PM CDT SUN MAY 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN RAPIDES...
ST. LANDRY...EASTERN EVANGELINE AND AVOYELLES PARISHES...
AT 319 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
EFFIE TO NEAR LAWTELL...THE LINE WAS MOVING EAST AT 15 MPH... WHILE
INDIVIDUAL CELLS ALONG THE LINE WERE MOVING RAPIDLY TO THE NORTH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
OPELOUSAS...VILLE PLATTE...MARKSVILLE...BUNKIE...SIMMESPORT...KROTZ
SPRINGS...MELVILLE...MOREAUVILLE...CHENEYVILLE...PALMETTO...MORROW...
BORDELONVILLE...EFFIE...BAYOU CURRENT...PORT BARRE...COTTONPORT...
MANSURA...WASHINGTON...HESSMER AND EVERGREEN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3134 9203 3132 9200 3128 9202 3127 9199
3126 9201 3122 9199 3123 9192 3127 9195
3130 9190 3123 9180 3119 9168 3114 9172
3104 9173 3098 9180 3086 9182 3071 9173
3056 9176 3051 9174 3052 9229 3119 9229
TIME...MOT...LOC 2019Z 291DEG 17KT 3117 9215 3055 9216
K. KUYPERSpecial weather statement, May 24, 4:42 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
442 PM CDT SUN MAY 24 2015
LAZ045-053>055-242245-
ST. MARY-LOWER ST. MARTIN-IBERIA-UPPER ST. MARTIN-
442 PM CDT SUN MAY 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT IBERIA...ST. MARY AND
ST. MARTIN PARISHES...
AT 441 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CECILIA TO 6 MILES SOUTHWEST OF LYDIA...AND
MOVING NORTHEAST AT 15 MPH WHILE INDIVIDUAL CELLS ARE MOVING NORTH
AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...MORGAN CITY...CATAHOULA...BREAUX BRIDGE...
FRANKLIN...ST. MARTINVILLE...PATTERSON...JEANERETTE...BERWICK...BAYOU
VISTA...STEPHENSVILLE...CYPREMORT POINT...BURNS POINT...AVERY
ISLAND...BALDWIN...HENDERSON...LOREAUVILLE...CHARENTON AND COTE
BLANCHE ISLAND.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2959 9109 2949 9134 2953 9142 2963 9140
2953 9153 2963 9155 2963 9164 2975 9161
2976 9160 2972 9185 2983 9180 2982 9196
3018 9189 3039 9194 3039 9166 3010 9148
3006 9129 2986 9122 2979 9110
TIME...MOT...LOC 2141Z 233DEG 23KT 3039 9184 2984 9182
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:29 AM CDT | Special Marine Warning | LCH | 61 min | |
| May 24, 9:31 AM CDT | Special Marine Warning | LCH | 59 min | |
| May 24, 10:13 AM CDT | River Flood Warning | LCH | Avoyelles, Rapides | 37 days |
| May 24, 10:28 AM CDT | Special Marine Warning | LCH | 62 min | |
| May 24, 11:29 AM CDT | Special Marine Warning | LCH | 61 min | |
| May 24, 11:39 AM CDT | Special Weather Statement | LCH | Cameron | 51 min |
| May 24, 12:18 PM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu | 42 min |
| May 24, 12:39 PM CDT | Special Marine Warning | LCH | 36 min | |
| May 24, 1:18 PM CDT | Special Marine Warning | LCH | 57 min | |
| May 24, 1:38 PM CDT | Special Weather Statement | LCH | Allen, Jefferson Davis | 22 min |
| May 24, 2:01 PM CDT | Special Weather Statement | LCH | Rapides | 44 min |
| May 24, 2:14 PM CDT | Special Marine Warning | LCH | 61 min | |
| May 24, 3:16 PM CDT | Special Marine Warning | LCH | 59 min | |
| May 24, 3:22 PM CDT | Special Weather Statement | LCH | Avoyelles, Saint Landry | 23 min |
| May 24, 4:05 PM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 39 hr |
| May 24, 4:29 PM CDT | Special Marine Warning | LCH | 2 hr | |
| May 24, 4:42 PM CDT | Special Weather Statement | LCH | Saint Martin, St. Mary | 63 min |
| May 24, 6:28 PM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.